Alert archive / Indiana / Flash Flood Warnings in 2013

Flash Flood Warning 18, NWS Northern Indiana

September 19, 2013Berrien County, Michigan; Elkhart County, LaPorte County, Saint Joseph County, Indiana

NWS Northern Indiana issued this flash flood warning at Sep 19, 2013, 11:25 AM EDT for Berrien County, Michigan; Elkhart County, LaPorte County, Saint Joseph County, Indiana. It was in force for 110 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 19, 2013, 11:25 AM EDT (15:25 UTC)
Expired
Sep 19, 2013, 1:15 PM EDT
In force
110 min
Issued by
NWS Northern Indiana
Area
Storm-based polygon
Flood severity
None

Counties Elkhart County, IN, LaPorte County, IN, Saint Joseph County, IN, Berrien County, MI

The radar

The Northern Indiana radar (KIWX), 67 km from the middle of the area, began a volume at 15:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 19, 1:03 PM EDTFLOODNew Carlisle, INFLOODING ALONG VIADUCT US 20
Sep 19, 1:07 PM EDTFLOODSouth Bend, INALONG BYPASS AT US 31 AND 20 LEFT LANE FLOODED BETWEEN SR23 AND MICHIGAN ST

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 3.4 hours before the alert went out and 257 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2013-09-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 997 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2013-09-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
997 J/kg
Mixed-layer CIN
-120 J/kg
Mixed-layer LCL
1150 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
78 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

236 
WGUS53 KIWX 191525
FFWIWX
INC039-091-141-MIC021-191715-
/O.NEW.KIWX.FF.W.0018.130919T1525Z-130919T1715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1125 AM EDT THU SEP 19 2013

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WESTERN ELKHART COUNTY IN NORTH CENTRAL INDIANA
  ST. JOSEPH COUNTY IN NORTH CENTRAL INDIANA
  NORTHEASTERN LA PORTE COUNTY IN NORTHWEST INDIANA
  SOUTHERN BERRIEN COUNTY IN SOUTHWEST MICHIGAN

* UNTIL 115 PM EDT/1215 PM CDT/

* AT 1120 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR            
  INDICATED VERY HEAVY RAIN FROM A THUNDERSTORM OVER SOUTH BEND AND  
  EXTENDING WEST INTO NORTHEAST LAPORTE COUNTY. THE STORM WAS MOVING 
  EAST AT 15 MPH. RADAR ESTIMATES THAT RAINFALL OF AROUND 2 INCHES   
  IN AN HOUR WAS OCCURRING WITH THIS STORM. 

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  CRUMSTOWN...CHAIN-O-LAKES...BERTRAND...ROSELAND...GULIVOIRE PARK...
  INDIAN VILLAGE...GEORGETOWN...WOODLAND...MISHAWAKA...GRANGER...
  OSCEOLA...JIMTOWN...WAKARUSA...SIMONTON LAKE...ELKHART...          
  SOUTHWEST...FORAKER... SOUTH BEND AND DUNLAP

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

TO REPORT FLOODING...POST YOUR INFORMATION ON THE NATIONAL WEATHER
SERVICE NORTHERN INDIANA FACEBOOK PAGE...OR YOU CAN POST ON TWITTER
WITH THE HANDLE... @NWSIWX.

&&

LAT...LON 4179 8672 4177 8624 4176 8623 4176 8589
      4151 8589 4165 8674

$$
2 follow-up statements
282 
WGUS73 KIWX 191629
FFSIWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1229 PM EDT THU SEP 19 2013

INC039-091-141-MIC021-191715-
/O.CON.KIWX.FF.W.0018.000000T0000Z-130919T1715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ELKHART IN-ST. JOSEPH IN-LA PORTE IN-BERRIEN MI-
1229 PM EDT THU SEP 19 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 115 PM EDT/1215 PM 
CDT/ FOR SOUTHERN BERRIEN...NORTHEASTERN LA PORTE...ST. JOSEPH AND 
WESTERN ELKHART COUNTIES...

AT 1220 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THUNDERSTORMS WITH VERY HEAVY RAIN OVER MUCH OF THE WARNED AREA AND 
EXTENDING WEST INTO SOUTHERN LAKE MICHIGAN. THE STORMS WERE MOVING 
EAST AT 15 MPH. RADAR INDICATES OVER 4 INCHES OF RAIN HAS FALLEN 
OVER PORTIONS OF THE WARNED AREA. ADDITIONAL RAINFALL UP TO AN INCH 
IS POSSIBLE EARLY THIS AFTERNOON. 

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
OSCEOLA...JIMTOWN...WAKARUSA...SIMONTON LAKE... 
ELKHART...SOUTHWEST...DUNLAP... SOUTH BEND...AND FORAKER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

&&

LAT...LON 4179 8672 4177 8624 4176 8623 4176 8589
      4151 8589 4165 8674

$$
267 
WGUS73 KIWX 191716
FFSIWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
116 PM EDT THU SEP 19 2013

INC039-091-141-MIC021-191723-
/O.EXP.KIWX.FF.W.0018.000000T0000Z-130919T1715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ELKHART IN-ST. JOSEPH IN-LA PORTE IN-BERRIEN MI-
116 PM EDT THU SEP 19 2013

...THE FLASH FLOOD WARNING WILL EXPIRE AT 115 PM EDT/1215 PM CDT/ FOR
EXTREME SOUTHERN BERRIEN...NORTHEASTERN LA PORTE...ST. JOSEPH AND 
WESTERN ELKHART COUNTIES...

SHOWERS AND A FEW THUNDERSTORMS WILL CONTINUE ACROSS THIS AREA UNTIL 
MID-AFTERNOON. ADDITIONAL RAINFALL AMOUNTS ARE EXPECTED TO BE LESS 
THAN ONE INCH. MINOR FLOODING MAY PERSIST ON SOME ROADS... 
UNDERPASSES... AND LOW LYING AREAS THIS AFTERNOON. 
 
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN 
NORTHERN INDIANA... OR POST YOUR INFORMATION ON THE NATIONAL WEATHER 
SERVICE NORTHERN INDIANA FACEBOOK PAGE...OR YOU CAN POST ON TWITTER 
WITH THE HANDLE...@NWSIWX.

LAT...LON 4179 8672 4177 8624 4176 8623 4176 8589
      4151 8589 4165 8674

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this flash flood warning went out at Sep 19, 10:59 AM EDT, 26 minutes earlier.

Area forecast discussion, Sep 19, 10:59 AM EDT, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1059 AM EDT THU SEP 19 2013

.SYNOPSIS...
ISSUED AT 1059 AM EDT THU SEP 19 2013

SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO PROGRESS
EASTWARD THROUGH THE REGION TODAY...BEFORE WINDING DOWN EARLY THIS
AFTERNOON. A FEW AREAS OF PRECIPITATION COULD INITIATE LATER
THIS AFTERNOON AND INTO TONIGHT...BUT A BETTER CHANCE OF SHOWERS
AND THUNDERSTORMS IS EXPECTED ON FRIDAY AS A STRONG COLD FRONT
MOVES THROUGH. TEMPERATURES ARE EXPECTED TO COOL BACK BELOW
NORMAL FOR THE WEEKEND.

&&

.UPDATE...
ISSUED AT 1029 AM EDT THU SEP 19 2013

SCATTERED TO NUMEROUS SHOWERS/STORMS IN AREA OF DEEP LAYER
MOISTURE FLUX CONVERGENCE WEST OF INTERSTATE 69 IN INDIANA AND
MICHIGAN AS OF 14Z SHOULD CONTINUE TO SLOWLY ADVANCE EAST THROUGH
THE LATE MORNING AND EARLY AFTERNOON HOURS. LACKING FLOW/FORCING
ALOFT AND WEAK ELEVATED INSTABILITY WILL KEEP ANY STORMS BELOW
SEVERE LIMITS WITH LOCALIZED HEAVY RAIN THE MAIN CONCERN ACROSS
MAINLY OUR NW INDIANA AND SW LOWER MI COUNTIES GIVEN POTENTIAL
TRAINING/BACKBUILDING WITH PWATS NEARLY 2 STANDARD DEVIATIONS
ABOVE NORMAL. EXPECT THIS ACTIVITY TO DIMINISH IN COVERAGE AND
INTENSITY WITH TIME THIS AFTERNOON AS NOCTURNAL LLJ WEAKENS/BACKS
WITH LITTLE UPPER LEVEL SUPPORT. ISO/SCT SFC BASED CONVECTION MAY
FIRE LATER IN THE AFTERNOON ACROSS OUR SOUTHWEST AS SFC BOUNDARY
AND HIGHER DEWPOINTS NEAR 70F MIX IN.

PRIMARY CHANGES TO THE GRIDS FOR THE REMAINDER OF THE DAY WERE TO
INCREASE SKY COVER AND LOWER MAX TEMPS...ALONG WITH INCREASING
POPS A BIT INTO THE EARLY AFTERNOON.

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 454 AM EDT THU SEP 19 2013

MESOSCALE CONVECTIVE VORTEX...MCV...WHICH MOVED OUT OF IA
YESTERDAY AND INTO IL LAST EVENING HAS BEEN SLOWLY MOVING ACROSS
NORTHERN INDIANA EARLY THIS MORNING. THIS FEATURE INTERACTED WITH
THETA E RIDGE ADVECTING ACROSS THE REGION ALONG WITH PRECIPITABLE
WATER VALUES OVER 1.5 INCHES. THE RESULT WAS SLOW MOVING
THUNDERSTORMS WITH SOME TRAINING OVER WESTERN AREAS. DUAL POL
RADAR ESTIMATES OF BETWEEN 2 AND 5 INCHES OF RAIN IN SOUTHWEST
PULASKI AND WHITE COUNTIES PROMPTED ISSUANCE OF FLASH FLOOD
WARNING AS FFG WAS AROUND 3 INCHES. RADAR SHOWING THIS PCPN
FINALLY COMING TO AN END. HOWEVER...ANOTHER LINE OF TSRA HAS
DEVELOPED ON LEADING EDGE OF SECONDARY THETA E MAX WITH LOW LEVEL
JET ADDING CONVERGENCE AND THIS LINE IS MOVING EAST. HAVE INCLUDED
SCATTERED TO NUMEROUS THUNDERSTORMS THROUGH DAYBREAK TO ACCOUNT
FOR BOTH AREAS OF PRECIPITATION. SHOULD SEE ALL ACTIVITY END/MOVE
OUT OF THE AREA SHORTLY AFTER DAYBREAK.

REMAINDER OF DAY IN FLUX AS SUBSIDENCE FROM DEPARTING MCV SHOULD
STABILIZE LOWER LEVELS. HOWEVER...BREAKS IN CLOUDS TO DEVELOP WITH
PARTLY CLOUDY EXPECTED AGAIN TODAY. 925-850MB TEMPS WARM A FEW
DEGREES FROM YESTERDAY AND HIGHS EXPECTED TO CLIMB WELL INTO 80S.
MODEST INSTABILITY DEVELOPS THIS AFTERNOON WITH PEAK HEATING AND
MOISTURE RICH AIR AS SFC DEW POINTS CLIMB INTO UPPER 60S. NAM12
SHOWING MUCAPES OVER 3000 J/KG BUT LIKELY OVERDONE GIVEN ITS
DEWPOINTS INTO LOWER 70S. HAVE TRENDED POPS DOWN TO SLIGHT CHANCE
MID MORNING INTO EARLY AFTERNOON WITH A TREND BACK UP TO LOW CHANCE
THIS AFTERNOON WITH ANY DEVELOPMENT WITH PEAK HEATING.

MODELS CONTINUE TO BE RATHER AGGRESSIVE WITH CONVECTIVE DEVELOPMENT
TONIGHT WELL AHEAD OF MAIN COLD FRONT. KEPT SIMILAR TREND OF
INCREASING POPS THROUGH THE NIGHT AS FRONT NEARS. LOCALIZED HEAVY
RAINFALL STILL POSSIBLE THROUGH THE SHORT TERM PERIOD GIVEN HIGH
PWATS AND THETA E AIR ALONG WITH TRAINING POTENTIAL.

&&

.LONG TERM...(FRIDAY THROUGH WEDNESDAY)
ISSUED AT 454 AM EDT THU SEP 19 2013

A COLD FRONT WILL BE MOVING SOUTHEAST INTO THE AREA FRIDAY.
GFS/ECMWF TELECONNECTIONS SUPPORT THE TROF STARTING TO BECOME
POSITIVELY TILTED BY LATE SATURDAY. CONCERNS FRIDAY AND FRIDAY NIGHT
FOR THUNDERSTORMS WITH HEAVY RAIN GIVEN THE LIKELIHOOD OF
BACKBUILDING CELLS. GFS BUFKIT FOR SEVERAL RUNS CONTINUES TO SHOW
MEAN CLOUD LAYER WINDS COMBINED WITH A LOW LEVEL JET FAVORING LITTLE
NET CELL MOVEMENT. ALSO FAVORING HEAVY RAIN IS THAT THE WARM CLOUD
LAYER WILL LIKELY BE GENERALLY OVER 11K FEET DEEP WITH PRECIPITABLE
WATER VALUES BETWEEN 1.7 TO 1.9 INCHES. THIS IS AROUND 2 STANDARD
DEVIATIONS AND APPROACHING THE 99TH PERCENTILE PER UPPER AIR CLIMATE
DATA. ALSO...CAPES SHOULD GENERALLY BE UNDER 1000 J/KG. THE SEVERE
WEATHER POTENTIAL LOOKS MORE MARGINAL FRIDAY GIVEN LIMITED/SKINNY
CAPES AND WEAK/STABLE MID LEVEL LAPSE RATES. HOWEVER...UPPER LEVEL
DYNAMICS INCLUDING THE TRANSLATION OF THE RIGHT ENTRANCE OF A 100+
KNOT JET SHOULD HELP TO STRENGTHEN STORMS. USED THE ECMWF/GFS TO
PUT SOME DETAIL IN THE TIMING OF THE SHOWERS AND STORMS FRIDAY.
ALSO...RAISED RAINFALL AMOUNTS GIVEN THE ABOVE REASONING.
OTHERWISE...LINGERING SHOWERS SHOULD END EARLY SATURDAY FOLLOWED BY
DRY CONDITIONS THE REST OF THE PERIOD. TRIED TO BLEND TEMPERATURES
TOWARD THE GFS OPERATIONAL RUN MEX WHICH APPEARS ON TRACK.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z FRIDAY MORNING)
ISSUED AT 724 AM EDT THU SEP 19 2013

SHRA/TSRA CONTG TO DVLP ON NOSE OF LLJ ACROSS NW INDIANA/SW MI/NE
IL/SRN WI WITH ACTIVITY MOVG SE. LATEST SHORT TERM GUIDANCE SUGGESTS
WEAKENING OF THE LLJ THIS MORNING WHICH SHOULD RESULT IN DIMINISHING
TREND TO CONVECTION BY MID-MORNING. DIURNAL HEATING MAY RESULT IN
A FEW TSRA AGAIN THIS AFTN BUT DIDN'T MENTION IN TAFS ATTM AS
COVERAGE/TIMING QUESTIONABLE. OUTSIDE OF CONVECTION... VFR
CONDITIONS SHOULD PREVAIL TODAY LOWERING TO MVFR TONIGHT WITH BR.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

UPDATE...STEINWEDEL
SYNOPSIS...KG
SHORT TERM...LASHLEY
LONG TERM...SKIPPER
AVIATION...LASHLEY/JT

VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.NORTHERNIN.GOV
WWW.TWITTER.COM/NWSIWX
WWW.YOUTUBE.COM/NWSNORTHERNINDIANA
Hazardous weather outlook, Sep 19, 5:44 AM EDT, 5 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
544 AM EDT THU SEP 19 2013

INZ004>009-012>018-020-022>027-032>034-MIZ078>081-OHZ001-002-004-005-
015-016-024-025-200945-
ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-PULASKI-
MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI-
WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-CASS MI-
ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY-
PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...SOUTH BEND...MISHAWAKA...ELKHART...
GOSHEN...LAGRANGE...TOPEKA...ANGOLA...KENDALLVILLE...LIGONIER...
AUBURN...GARRETT...KNOX...NORTH JUDSON...WINAMAC...FRANCESVILLE...
PLYMOUTH...BREMEN...ROCHESTER...WARSAW...WINONA LAKE...
COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...MONTICELLO...
BROOKSTON...LOGANSPORT...PERU...WABASH...NORTH MANCHESTER...
HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...BERNE...MARION...
HARTFORD CITY...MONTPELIER...PORTLAND...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
544 AM EDT THU SEP 19 2013 /444 AM CDT THU SEP 19 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE FOR THUNDERSTORMS TODAY AND TONIGHT. THE STORMS
ARE NOT EXPECTED TO BECOME SEVERE. HOWEVER...LOCALLY HEAVY
RAINFALL IS POSSIBLE TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORMS CAN BE EXPECTED FRIDAY INTO EARLY FRIDAY NIGHT.
THERE IS A CHANCE THE THUNDERSTORMS WILL PRODUCE HEAVY RAIN AND
MAY CAUSE SOME FLOODING FRIDAY AFTERNOON AND FRIDAY NIGHT. SOME
STORMS MAY BECOME SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

INZ003-MIZ077-200945-
LA PORTE-BERRIEN-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN
544 AM EDT THU SEP 19 2013 /444 AM CDT THU SEP 19 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA
AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE FOR THUNDERSTORMS TODAY AND TONIGHT. THE STORMS
ARE NOT EXPECTED TO BECOME SEVERE. HOWEVER...LOCALLY HEAVY
RAINFALL IS POSSIBLE TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORMS CAN BE EXPECTED FRIDAY INTO EARLY FRIDAY NIGHT.
THERE IS A CHANCE THE THUNDERSTORMS WILL PRODUCE HEAVY RAIN AND
MAY CAUSE SOME FLOODING FRIDAY AFTERNOON AND FRIDAY NIGHT.

THERE IS THE POTENTIAL FOR DANGEROUS SWIMMING CONDITIONS THAT
INCLUDE HIGH WAVES AND AN INCREASED RISK FOR RIP CURRENTS FRIDAY
AND SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-200945-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
544 AM EDT THU SEP 19 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE FOR THUNDERSTORMS TODAY AND TONIGHT. THE STORMS
ARE NOT EXPECTED TO BECOME SEVERE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORMS CAN BE EXPECTED FRIDAY INTO EARLY FRIDAY NIGHT. THE
STORMS ARE NOT EXPECTED TO BECOME SEVERE.

THERE IS THE POTENTIAL FOR CONDITIONS HAZARDOUS TO SMALL CRAFT FRIDAY
AND SATURDAY.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

In the hours before

Special weather statement, Sep 19, 7:33 AM EDT, 3 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
733 AM EDT THU SEP 19 2013

INZ003>005-014-MIZ077-078-191200-
BERRIEN MI-CASS MI-ELKHART IN-LA PORTE IN-MARSHALL IN-ST. JOSEPH IN-
733 AM EDT THU SEP 19 2013

...STRONG THUNDERSTORMS MOVING TOWARD SOUTHWESTERN CASS...SOUTHERN
BERRIEN...NORTHWESTERN MARSHALL...NORTHEASTERN LA PORTE...ST. JOSEPH
AND NORTHWESTERN ELKHART COUNTIES...

AT 728 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES WEST OF BUCHANAN...MOVING SOUTHEAST AT 25
MPH.

FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY DOWNPOURS ARE EXPECTED
WITH THIS STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  NILES...
  SOUTH BEND AND GEORGETOWN...
  NEW CARLISLE...
  ROSELAND...
  CHAIN-O-LAKES...LYDICK AND BERTRAND...
  CRUMSTOWN...

STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.

SEEK SHELTER INDOORS UNTIL THIS STORM HAS PASSED.

LAT...LON 4174 8594 4140 8641 4184 8665 4200 8646
TIME...MOT...LOC 1133Z 317DEG 20KT 4178 8645
Special weather statement, Sep 19, 9:57 AM EDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
957 AM EDT THU SEP 19 2013

INZ003-004-MIZ077-191500-
BERRIEN MI-LA PORTE IN-ST. JOSEPH IN-
957 AM EDT THU SEP 19 2013

...STRONG THUNDERSTORMS MOVING TOWARD SOUTHERN BERRIEN...EXTREME
NORTHWESTERN MARSHALL...NORTHERN LA PORTE AND WESTERN ST. JOSEPH
COUNTIES...

AT 951 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR NEW BUFFALO...MOVING EAST AT 15 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY DOWNPOURS WITH OVER AN
INCH OF RAIN IN AN HOUR ARE POSSIBLE WITH THIS STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  NEW BUFFALO...
  SHOREWOOD-TOWER HILL...
  THREE OAKS...
  NEW CARLISLE...

STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.

SEEK SHELTER INDOORS UNTIL THIS STORM HAS PASSED.

LAT...LON 4173 8691 4176 8682 4184 8670 4191 8662
      4190 8623 4148 8630 4149 8693
TIME...MOT...LOC 1355Z 282DEG 15KT 4180 8679

TAYLOR
Local storm report, Sep 19, 10:01 AM EDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1001 AM EDT THU SEP 19 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       REYNOLDS                40.75N  86.87W
09/19/2013  M3.00 INCH       WHITE              IN   EMERGENCY MNGR

            STORM TOTAL

&&

KG
Local storm report, Sep 19, 10:02 AM EDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1002 AM EDT THU SEP 19 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       MONTICELLO              40.75N  86.76W
09/19/2013  M3.50 INCH       WHITE              IN   EMERGENCY MNGR

            STORM TOTAL

&&

KG
Local storm report, Sep 19, 10:05 AM EDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1005 AM EDT THU SEP 19 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       FRANCESVILLE            40.99N  86.88W
09/19/2013  M3.50 INCH       PULASKI            IN   CO-OP OBSERVER

            STORM TOTAL

&&

KG
Special weather statement, Sep 19, 10:59 AM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1059 AM EDT THU SEP 19 2013

INZ003>005-014-MIZ077-078-191600-
BERRIEN MI-CASS MI-ELKHART IN-LA PORTE IN-MARSHALL IN-ST. JOSEPH IN-
1059 AM EDT THU SEP 19 2013

...STRONG THUNDERSTORMS MOVING TOWARD CASS...BERRIEN...NORTHERN
MARSHALL...NORTHERN LA PORTE...ST. JOSEPH AND WESTERN ELKHART
COUNTIES...

AT 1049 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS NEAR NEW CARLISLE AND 10 MILES WEST OF BENTON
HARBOR...MOVING EAST AT 15 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY DOWNPOURS WITH UP TO
TWO INCHES OF RAIN IN AN HOUR ARE POSSIBLE WITH THESE STORMS.
PONDING OF WATER ON ROADWAYS AND FLOODING OF LOW LYING MAY OCCUR
AS THE STORMS MOVE ACROSS THE AREA.

LOCATIONS IN THE PATH OF THE STORMS INCLUDE...
  BUCHANAN...
  NILES...
  SOUTH BEND...
  GEORGETOWN...
  GULIVOIRE PARK...
  DOWAGIAC...

STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.

SEEK SHELTER INDOORS UNTIL THIS STORM HAS PASSED.

LAT...LON 4207 8622 4207 8580 4146 8581 4150 8684
      4176 8685 4184 8670 4190 8662 4196 8658
      4200 8657 4211 8650 4218 8642 4225 8637
      4225 8623
TIME...MOT...LOC 1454Z 282DEG 15KT 4169 8648

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 19, 9:57 AM EDTSpecial Weather StatementIWXBerrien63 min
Sep 19, 10:59 AM EDTSpecial Weather StatementIWXBerrien, Cass61 min
Sep 19, 12:12 PM EDTFlash Flood WarningIWXBerrien108 min
Sep 18, 9:50 PM EDTSpecial Weather StatementIWXLaPorte40 min
Sep 18, 11:20 PM EDTSpecial Weather StatementIWXPulaski, Starke55 min
Sep 19, 1:55 AM EDTSpecial Weather StatementIWXWhite65 min
Sep 19, 2:31 AM EDTFlash Flood WarningIWXPulaski, White4 hr
Sep 19, 7:33 AM EDTSpecial Weather StatementIWXSaint Joseph27 min
Sep 19, 1:39 PM EDTSpecial Weather StatementIWXKosciusko, LaPorte, Marshall51 min
Sep 19, 2:25 PM EDTSpecial Weather StatementIWXStarke35 min
Sep 19, 3:00 PM EDTSpecial Weather StatementIWXPulaski30 min
Sep 19, 3:29 PM EDTSpecial Weather StatementIWXFulton46 min
Sep 19, 3:52 PM EDTSpecial Weather StatementIWXCass38 min
Sep 19, 6:07 PM EDTSevere Thunderstorm WarningIWXWhite53 min

Nearby

Flash Flood Warnings in Indiana, 2013Flash Flood Warnings in Michigan, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.